MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) BD CATHENA¿ SAFETY IV CATHETER WITH WINGS BD MULTIGUARD¿ TECHNOLOGY; INTRAVASCULAR CATHETER

BECTON DICKINSON MEDICAL (SINGAPORE) BD CATHENA¿ SAFETY IV CATHETER WITH WINGS BD MULTIGUARD¿ TECHNOLOGY; INTRAVASCULAR CATHETER
Model Number 386808
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/27/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bd cathena¿ safety iv catheter with wings bd multiguard¿ technology leaked contrast media during use.The following information was provided by the initial reporter, translated from french: "when injecting contrast media (viscous and thick) at a flow rate of 4-5cc/s, the overpressure created leads to a leakage of the contrast product and the impossibility of making images at an "arterial" time.Consequences: leakage of sticky contrast medium on our fragile machines, failed examinations with diluted contrast products on a patient with moderate renal insufficiency, impossibility of knowing the exact quantity of product injected, loss of time, and having to re-inject patients to place a new catheter".
 
Additional Manufacturer Narrative
H.3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
H6: investigation summary no photos or samples were received by our quality team for evaluation therefore the failure mode could not be verified.A review of the internal manufacturing device records and raw material history files for the reported lot number was performed and no recorded quality problems or rejections to this incident were found.Based on the quality team's investigation, the root cause of this incident cannot be determined.
 
Event or Problem Description
It was reported that the bd cathena¿ safety iv catheter with wings bd multiguard¿ technology leaked contrast media during use.The following information was provided by the initial reporter, translated from french: "when injecting contrast media (viscous and thick) at a flow rate of 4-5cc/s, the overpressure created leads to a leakage of the contrast product and the impossibility of making images at an "arterial" time.Consequences: - leakage of sticky contrast medium on our fragile machines - failed examinations with diluted contrast products on a patient with moderate renal insufficiency - impossibility of knowing the exact quantity of product injected - loss of time - having to re-inject patients to place a new catheter.".

Brand Name
BD CATHENA¿ SAFETY IV CATHETER WITH WINGS BD MULTIGUARD¿ TECHNOLOGY
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key16740477
Report Number8041187-2023-00157
Device Sequence Number12437388
Product Code FOZ
UDI-Device Identifier00382903868087
UDI-Public00382903868087
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K172506
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date09/30/2025
Device Model Number386808
Device Catalogue Number386808
Device Lot Number2274704
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2023
Supplement Date Received by Manufacturer04/28/2023
Initial Report FDA Received Date04/13/2023
Supplement Report FDA Received Date05/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown